Jump to content

Nausea/Headache - discontinuation (zyprexa) or new med (rexulti)?


Recommended Posts

I am nauseous with a headache today.  I discontinued zyprexa around a week and a half ago - I ASSUME this is not it then - I went from 30mg slowly down to 15mg and then off entirely (with pdoc's approval).  I started 2mg rexulti a day or two ago (it should've been 4 or 5 days ago, but I forgot, we are up north and I always do so well up here I didn't even think of it).

So the increased rexulti seems likelier.  But from googling, neither nausea nor headache are side effects.

This could just be a regular migraine, of course...thoughts?

Link to comment
Share on other sites

2 hours ago, jarn said:

I am nauseous with a headache today.  I discontinued zyprexa around a week and a half ago - I ASSUME this is not it then - I went from 30mg slowly down to 15mg and then off entirely (with pdoc's approval).

I don't have any personal experience with Zyprexa, but according to mentalhealthdaily.com, headaches and nausea are both side effects from Zyprexa withdrawal:

https://mentalhealthdaily.com/2014/07/10/zyprexa-olanzapine-withdrawal-symptoms-how-long-do-they-last/

Quoted directly from article:

  • Headaches: Some people experience splitting severe headaches when they come off of this medication. Having headaches accompanied by dizziness can be a very difficult one-two punch. Just know that these should subside after your body restores proper functioning.
  • Nausea: Many people report intense nausea during the time in which they discontinue their medication. The nausea can be severe to the point that a person also vomits. In general, the nausea after the last dose shouldn’t last more than a couple weeks.

Also, this fact sheet in pdf format below is meant mainly for women on olanzapine who are pregnant, or trying to become pregnant, but it's still relevant....According to to the fact sheet, it takes an average of up to 7 days for most of the olanzapine to leave your body, so at about 10 days off the olanzapine, it's possible that the discontinuation of the Zyprexa is still affecting you.

https://mothertobaby.org/fact-sheets/olanzapine/pdf/#:~:text=On average%2C it takes up,with your health care provider.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

Oh interesting @CrazyRedhead - maybe it is discontinuation then.  It's just odd as I had nothing up until today.  It's probably a migraine, watch, that's the likeliest answer.  I was able to run and oddly that got rid of the headache for a bit, but it's back now.  

Toby used to be on rexulti and his pdoc and pharmacist said it could cause nausea, even though I didn't see that googling.

  • Thanks 1
Link to comment
Share on other sites

 Share

×
×
  • Create New...